Alert archive / West Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 58, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 17, 2016, 4:12 PM EDT for Boyd County, Kentucky; Lawrence County, Ohio; Cabell County, Mason County, Putnam County, West Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 17, 2016, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:15 PM EDT | FLASH FLOOD | Chesapeake, OH | PHOTO SHARED ONLINE OF OVERFLOWING CREEK ONTO SHAFERTOWN ROAD. |
| Aug 17, 4:40 PM EDT | FLASH FLOOD | Milton, WV | JOHNS BRANCH OUT OF ITS BANKS CAUSING FLOODING ALONG LAWHORN STREET. |
| Aug 17, 4:55 PM EDT | FLASH FLOOD | 2 Ne Milton, WV | WATER SURROUNDING HOMES AND CULVERT COMPLETELY WASHED OUT ALONG JOHNS CREEK NEAR MILTON. |
| Aug 17, 5:15 PM EDT | FLASH FLOOD | 1 Sw Ashland, KY | HIGH WATER PARTIALLY BLOCKING ROUTE 168. |
| Aug 17, 6:00 PM EDT | FLASH FLOOD | South Point, OH | SOLIDA CREEK OUT OF ITS BANKS BLOCKING SOLIDA ROAD. AT LEAST 6 INCHES OF WATER OVER THE ROADWAY. ROUTE 279 ALSO FLOODED IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
337
WGUS51 KRLX 172012
FFWRLX
KYC019-OHC087-WVC011-053-079-172315-
/O.NEW.KRLX.FF.W.0058.160817T2012Z-160817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT WED AUG 17 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BOYD COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
NORTHWESTERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
SOUTHWESTERN MASON COUNTY IN WESTERN WEST VIRGINIA...
CABELL COUNTY IN CENTRAL WEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 411 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES OF RAIN HAS
ALREADY FALLEN AND AN ADDITIONAL HALF TO ONE INCH IS
EXPECTED. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...COAL GROVE...CHESAPEAKE...
PROCTORVILLE...CANNONSBURG...HURRICANE...BARBOURSVILLE...KENOVA...
MILTON...CATLETTSBURG...CEREDO...BUFFALO...PRINCESS...ONA...
COALTON...CULLODEN...TEAYS VALLEY AND SOUTH POINT.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3854 8264 3859 8234 3858 8229 3860 8225
3859 8220 3862 8217 3866 8196 3837 8194
3840 8248 3841 8251 3840 8257 3842 8260
3840 8260 3833 8277 3839 8279
$$
163 follow-up statements
140
WGUS71 KRLX 172040
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT WED AUG 17 2016
KYC019-OHC087-WVC011-053-079-172315-
/O.CON.KRLX.FF.W.0058.000000T0000Z-160817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
440 PM EDT WED AUG 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHERN BOYD...SOUTHEASTERN LAWRENCE...NORTHWESTERN PUTNAM...
SOUTHWESTERN MASON AND CABELL COUNTIES...
AT 438 PM EDT...THE PUBLIC REPORTED HEAVY RAIN FROM THUNDERSTORMS
WAS CAUSING FLOODING ALONG SHAFERTOWN ROAD NEAR CHESAPEAKE OHIO,
WITH WATER APPROACHING HOUSES. SEEK HIGHER GROUND SHOULD WATER
APPROACH YOUR LOCATION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...COAL GROVE...CHESAPEAKE...
PROCTORVILLE...CANNONSBURG...HURRICANE...BARBOURSVILLE...KENOVA...
MILTON...CATLETTSBURG...CEREDO...BUFFALO...PRINCESS...ONA...
COALTON...CULLODEN...TEAYS VALLEY AND SOUTH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3854 8264 3859 8234 3858 8229 3860 8225
3859 8220 3862 8217 3866 8196 3837 8194
3840 8248 3841 8251 3840 8257 3842 8260
3840 8260 3833 8277 3839 8279
$$
16948
WGUS71 KRLX 172201
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT WED AUG 17 2016
KYC019-OHC087-WVC011-053-079-172315-
/O.CON.KRLX.FF.W.0058.000000T0000Z-160817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
601 PM EDT WED AUG 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHERN BOYD...SOUTHEASTERN LAWRENCE...NORTHWESTERN PUTNAM...
SOUTHWESTERN MASON AND CABELL COUNTIES...
AT 554 PM EDT...DOPPLER RADAR INDICATED THE THUNDERSTORMS AND HEAVY
RAIN WHICH PRODUCED FLASH FLOODING ACROSS THE WARNED AREA WERE
MOVING OUT. THE THREAT OF ADDITIONAL HEAVY RAIN IS DECREASING,
HOWEVER LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH 7 PM.
FLASH FLOODING IS ONGOING, AND IT WILL STILL TAKE SOME TIME FOR
FLOOD WATERS TO RECEDE. THUS THE FLASH FLOOD WARNING IS CONTINUED.
THE MOST SIGNIFICANT FLASH FLOODING REPORTS HAVE BEEN RECEIVED FROM
AROUND MILTON, WV AND SOUTHERN LAWRENCE COUNTY IN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3854 8264 3859 8234 3858 8229 3860 8225
3859 8220 3862 8217 3866 8196 3837 8194
3840 8248 3841 8251 3840 8257 3842 8260
3840 8260 3833 8277 3839 8279
$$
16992
WGUS71 KRLX 172307
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
707 PM EDT WED AUG 17 2016
KYC019-OHC087-WVC011-053-079-172315-
/O.EXP.KRLX.FF.W.0058.000000T0000Z-160817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
707 PM EDT WED AUG 17 2016
...THE FLASH FLOOD WARNING FOR NORTHERN BOYD...SOUTHEASTERN
LAWRENCE...NORTHWESTERN PUTNAM...SOUTHWESTERN MASON AND CABELL
COUNTIES WILL EXPIRE AT 715 PM EDT...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM.
ACCORDING TO LOCAL 911 CENTERS FLOOD WATERS HAVE RECEDED, AND RADAR
INDICATES THE HEAVY RAIN HAS ENDED. LIGHT RAIN WILL CONTINUE THROUGH
AROUND 8 PM, HOWEVER FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3854 8264 3859 8234 3858 8229 3860 8225
3859 8220 3862 8217 3866 8196 3837 8194
3840 8248 3841 8251 3840 8257 3842 8260
3840 8260 3833 8277 3839 8279
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:23 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 17, 3:23 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Charleston WV 323 PM EDT WED AUG 17 2016 .SYNOPSIS... An upper level disturbance exits tonight, allowing for quieter weather through Thursday night. Upper level disturbances cross Friday and Saturday, then a cold front Sunday. Nice next week. && .NEAR TERM /THROUGH THURSDAY/... As of 200 pm Wednesday... Saw some multicellular storms develop this afternoon with decent supercell structures, as upper level trough moves across moist and unstable atmosphere over the ohio valley. Trough will continue slide across and provide a trigger for additional convective development this afternoon...mainly from the I77 corridor to the east...and KCRW-KBKW I64 corridor east. atmospheric column undergoes a slight drying trend on Thursday. Kept isolated POPS painted over the elevated terrain. Only slight adjustments to pop and temp trends through Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 320 pm Wednesday... Brief interlude in the active weather continues Thursday night per weak bubble surface high and equally weak upper level ridging, with a potpourri of low clouds and fog. NAM12 does seem to show spotty convection northern portions of the area but with little instability. Opted to leave this possibility out of the forecast. Friday brings another upper level wave from the southwest up across the area, mainly during the midday and afternoon hours. The weak system, and modest PW and shear values suggest no major widespread threats from any associated showers and thunderstorms. After another brief interlude Friday night with low clouds and fog likely to form again, before another upper level wave crosses on Saturday. Moisture increases on increased deep layer southwesterly flow, but the wave dampens as it passes beneath ridging to its north. That, and slightly increased storm motion, should again keep the hazard threat low. A stronger upper level short wave trough and surface low pressure center and cold front approach Saturday night, keeping if not eventually increasing the chance for showers and thunderstorms. Temperatures and dew points were close to the latest guidance and generally accepted, some bias corrected guidance blended in for lows. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 320 pm Wednesday... Model agreement remains good on long advertised cold front crossing Sunday, thus maintained the likelihood for showers and thunderstorms. The flow will likely increase enough to strengthen updrafts, but movement should be quick enough to preclude excessive rainfall. The upper level trough crosses Monday morning, taking the last of the showers with it. High pressure featuring cooler, drier canadian air then dominates through Wednesday. Light flow under the high will encourage the seasonal early morning fog. The next front may bring showers back into the area Thursday night. Blended in mostly WPC and superblend for temperatures, lowering highs a bit Sunday and Monday and raising lows a bit Sunday night, otherwise close to inherited values. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 200 PM Wednesday...MVFR to local IFR in areas of convective development through this afternoon and evening. Will see conditions improve to a VFR/MVFR mix for the overnight hours. Moist decoupled BL overnight will lead to IFR most areas for the early mornings hours in low clouds and fog. Drying occurs after 12z for improvement to vfr conditions on Monday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... ALTERNATE SCENARIOS: Timing convection and development of stratus and fog overnight may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY L H H H H H H H H H H L HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY H H H H H H H H H H H L EKN CONSISTENCY H H H H L H L L L L M L PKB CONSISTENCY M M M M L H H H M M L L CKB CONSISTENCY M H H H H H H H H M H L AFTER 18Z THURSDAY... Brief IFR conditions in sct showers and thunderstorms Friday, Saturday and Sunday, and in fog and stratus most mornings. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...KMC/TRM NEAR TERM...KMC SHORT TERM...TRM LONG TERM...TRM AVIATION...KMC
Hazardous weather outlook, Aug 17, 2:11 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT WED AUG 17 2016 WVZ015-016-018-024>030-032>040-046-047-181815- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 211 PM EDT WED AUG 17 2016 ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY ALSO CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013- 014-017-019-020-031-181815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT- RITCHIE-DODDRIDGE-HARRISON- 211 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 17, 2:31 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 231 PM EDT WED AUG 17 2016 WVZ018-028>030-038-171930- CALHOUN-WEBSTER-BRAXTON-LEWIS-GILMER- 231 PM EDT WED AUG 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN...CENTRAL LEWIS...GILMER...CENTRAL BRAXTON AND NORTH CENTRAL WEBSTER COUNTIES... AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CEDAR CREEK STATE PARK...OR 8 MILES SOUTHWEST OF GLENVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... WESTON...GLENVILLE...GASSAWAY...CEDAR CREEK STATE PARK... STONEWALL JACKSON...BURNSVILLE...FLATWOODS...SAND FORK... FALLS MILLS...IRELAND...SAND RUN...NORMANTOWN...STOUTS MILLS... EXCHANGE...ROSEDALE...BALDWIN...SHOCK...NICUT... HEATERS AND WALKERSVILLE. THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 64 AND 97. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL...NORTHEASTERN AND NORTHERN WEST VIRGINIA. LAT...LON 3870 8105 3894 8101 3905 8044 3865 8042 TIME...MOT...LOC 1830Z 266DEG 22KT 3886 8095 16
Special weather statement, Aug 17, 3:03 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
303 PM EDT WED AUG 17 2016
WVZ027-028-036>038-172000-
CLAY-WEBSTER-BRAXTON-NICHOLAS-FAYETTE-
303 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NICHOLAS...CLAY...NORTH
CENTRAL FAYETTE...SOUTHERN BRAXTON AND WESTERN WEBSTER COUNTIES...
AT 303 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WALLBACK TO NEAR ANSTED. MOVEMENT
WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...RICHWOOD...CLAY...GAULEY BRIDGE...CAMDEN-ON-GAULEY...
CRAIGSVILLE...WALLBACK...CAMDEN ON GAULEY...BIRCH RIVER...
BIG OTTER...HARRISON...COWEN...DIANA...CALVIN...BICKMORE...SERVIA...
WIDEN...BOGGS...CENTRALIA AND IVYDALE.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 37 AND 61.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTH CENTRAL...NORTHEASTERN...SOUTHEASTERN AND CENTRAL WEST
VIRGINIA.
LAT...LON 3825 8046 3811 8067 3817 8122 3851 8123
3858 8111 3867 8103 3864 8044 3826 8042
TIME...MOT...LOC 1903Z 274DEG 28KT 3855 8116 3819 8109
16Special weather statement, Aug 17, 3:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT WED AUG 17 2016
WVZ035-036-171945-
FAYETTE-RALEIGH-
316 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RALEIGH AND
SOUTHEASTERN FAYETTE COUNTIES...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STANAFORD...OR
OVER BECKLEY...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...MABSCOTT...STANAFORD...DANIELS...SHADY SPRING...BEAVER...
PROSPERITY...PINEY VIEW...MACARTHUR...COAL CITY...
CRAB ORCHARD AND MEADOW BRIDGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 34 AND 42...AND BETWEEN
MILE MARKERS 45 AND 47.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 137.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3784 8122 3788 8078 3787 8078 3787 8082
3782 8094 3777 8089 3776 8089 3774 8092
3772 8089 3768 8088 3768 8090 3770 8091
3772 8095 3771 8098 3770 8097 3768 8100
3768 8121
TIME...MOT...LOC 1916Z 267DEG 22KT 3778 8114
16Local storm report, Aug 17, 3:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST 2 SE STANAFORD 37.79N 81.12W
08/17/2016 M48 MPH RALEIGH WV ASOS
PEAK WIND GUST WITH PASSING THUNDERSTORM.
&&
EVENT NUMBER RLX1601294
MACSpecial weather statement, Aug 17, 3:45 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT WED AUG 17 2016
WVZ030-038>040-047-172045-
BARBOUR-WEBSTER-LEWIS-RANDOLPH-UPSHUR-
345 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH...
UPSHUR...SOUTHEASTERN LEWIS...SOUTHEASTERN BARBOUR AND NORTH CENTRAL
WEBSTER COUNTIES...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCK CAVE...OR
17 MILES SOUTHWEST OF BUCKHANNON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...BELINGTON...MILL CREEK...ROCK CAVE...DAILEY...
BEVERLY...JUNIOR...WOMELSDORF (COALTON)...HUTTONSVILLE...CLEVELAND...
IRELAND...TALLMANSVILLE...KANAWHA HEAD...FRENCH CREEK...OVERHILL...
ALTON...WALKERSVILLE...KERENS AND HELVETIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTH CENTRAL...NORTHERN AND NORTHEASTERN WEST VIRGINIA.
LAT...LON 3872 7974 3874 7978 3865 7983 3868 8045
3873 8047 3877 8044 3880 8048 3883 8047
3885 8050 3894 8053 3906 7978 3868 7973
TIME...MOT...LOC 1944Z 262DEG 30KT 3878 8039
16Special weather statement, Aug 17, 3:56 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT WED AUG 17 2016
KYZ102-103-OHZ087-WVZ005>007-014-172030-
BOYD-CARTER-LAWRENCE-MASON-CABELL-PUTNAM-WAYNE-
356 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BOYD...
SOUTHEASTERN LAWRENCE...WEST CENTRAL PUTNAM...SOUTHERN MASON...
NORTHWESTERN WAYNE AND CABELL COUNTIES...
AT 354 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NAPLES TO NEAR HURRICANE. MOVEMENT
WAS EAST AT 30 MPH HOWEVER STORMS WERE BEGINNING TO CROSS THE SAME
AREAS.
RAINFALL AMOUNTS OF UP TO 2 INCHES ARE EXPECTED WHICH MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...COAL GROVE...CHESAPEAKE...
PROCTORVILLE...CANNONSBURG...HURRICANE...BARBOURSVILLE...KENOVA...
MILTON...CATLETTSBURG...ELEANOR...CEREDO...PRINCESS...ONA...
COALTON...CULLODEN...SOUTH POINT AND BURLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 178 AND 191.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 34.
LAT...LON 3851 8266 3851 8267 3855 8263 3857 8192
3837 8206 3837 8210 3835 8212 3834 8287
TIME...MOT...LOC 1954Z 247DEG 27KT 3842 8282 3846 8206
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:51 AM EDT | Special Weather Statement | RLX | Lawrence | 54 min |
| Aug 17, 11:57 AM EDT | Special Weather Statement | RLX | Boyd | 63 min |
| Aug 17, 3:56 PM EDT | Special Weather Statement | RLX | Boyd | 34 min |
| Aug 17, 1:53 PM EDT | Special Weather Statement | RLX | Gallia, Jackson | 67 min |
| Aug 17, 12:20 PM EDT | Special Weather Statement | RLX | Mingo | 55 min |
| Aug 17, 12:48 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 57 min |
| Aug 17, 12:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 65 min |
| Aug 17, 1:13 PM EDT | Tornado Warning | RLX | Cabell, Jackson, Kanawha, Putnam | 32 min |
| Aug 17, 1:18 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 57 min |
| Aug 17, 1:41 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam, Roane | 34 min |
| Aug 17, 2:11 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 64 min |
| Aug 17, 2:24 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 36 min |
| Aug 17, 2:31 PM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Lewis | 59 min |
| Aug 17, 2:54 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 36 min |
| Aug 17, 3:03 PM EDT | Special Weather Statement | RLX | Clay, Nicholas, Webster | 57 min |
| Aug 17, 3:16 PM EDT | Special Weather Statement | RLX | Summers | 29 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 60 min |
Nearby
Flash Flood Warnings in West Virginia, 2016Flash Flood Warnings in Kentucky, 2016Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.